MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT22518UX
Medical Device Problem Codes Leak/Splash (1354); Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to use a resolute integrity stent to treat a mid lad lesion with severe tortuosity and severe calcification.No damage was noted to packaging and no issues noted when removing the device from the hoop/tray.Device was inspected with no issues.Negative prep was performed with no issues.Lesion was pre-dilated.Device did not pass through a previously deployed stent.Resistance was noted when advancing the stent and excessive force was used during delivery.A guideliner was used during the procedure for support.It is reported that the balloon of the device ruptured when the catheter was being advanced around a 90 degree bend.No inflation was attempted.Patient is alive with no injury.
 
Additional Manufacturer Narrative
Kinks were evident along the hypotube.Blood and residue was visible in the balloon pillows and the inflation lumen.Numerous kinks were evident along the distal shaft.The transition tubing was kinked and damaged approx.0.6cm proximal to the guidewire entry port bond.The stent was positioned on the balloon between the marker bands as per specifications.Visual inspection could not detect a leak site on the device due to the presence of blood and contrast in the balloon and inflation lumen.The distal shaft was cut away immediately distal to the guidewire entry port.The distal section of the device was placed in the water bath to disperse the contrast and blood in the inflation lumen.The balloon was successfully inflated to 9atm and the stent was successfully deployed with no issues noted.Analysis did not detect the presence of a leak or burst.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6427086
Report Number9612164-2017-00310
Device Sequence Number943118
Product Code NIQ
UDI-Device Identifier00643169037427
UDI-Public00643169037427
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2018
Device Catalogue NumberRSINT22518UX
Device Lot Number0008347285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
04/26/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date05/11/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1